Alert archive / Iowa / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 71, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Apr 11, 2001, 3:21 AM CDT for Fremont County, Iowa. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 11, 2001, 3:21 AM CDT (08:21 UTC)
- Expired
- Apr 11, 2001, 4:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Fremont County, IA
The radar
The Omaha radar (KOAX), 87 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 2:00 AM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.4 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KOAX 110823
SVROMA
IAC071-110900-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA NE
321 AM CDT WED APR 11 2001
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FREMONT COUNTY IN SOUTHWEST IOWA
* UNTIL 400 AM CDT
* AT 317 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS WITH DAMAGING WIND FROM 21 MILES WEST OF
THURMAN TO 13 MILES SOUTHWEST OF HAMBURG...OR FROM 28 MILES EAST OF
LINCOLN TO 29 MILES NORTHWEST OF FALLS CITY...MOVING NORTHEAST AT
55 MPH.
* SOME LOCATIONS AFFECTED...
SIDNEY...HAMBURG...FARRAGUT...IMOGENE...
THIS IS A VERY DANGEROUS STORM WITH WINDS OF UP TO 80 MPH AND
WIDESPREAD DAMAGE ARE POSSIBLE TAKE SHELTER ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. KEEP AWAY FROM WINDOWS AND GLASS DOORS.
MOTORISTS ALONG INTERSTATE 29 SHOULD BE PREPARED FOR EXTREME CROSS
WINDS
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CDT WEDNESDAY MORNING
FOR SOUTHWESTERN IOWA AND EASTERN NEBRASKA.
LAT...LON 4089 9584 4069 9581 4058 9576 4060 9539
4078 9540 4092 9545
MEADWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:06 PM CDT, 12 hours 15 minutes earlier.
Area forecast discussion, Apr 10, 3:06 PM CDT, 12 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA NE 306 PM CDT TUE APR 10 2001 PRIMARY CONCERNS ARE SEVERE WEATHER POTENTIAL THROUGH WED...RAINFALL...TEMPS...AND WINDS AS A MAJOR CYCLONE MOVES NORTHEAST ACROSS THE AREA. IN THE SHORT TERM...VERY MOIST AND UNSTABLE AIR FROM AMA N.E. TO TOP AT 850 MB WAS UNDERESTIMATED BY MODELS. ETA AGAIN SEEMS TO LOSE SOME OF THE MOISTURE WHILE AVN REMAINS MOIST. THIS AIR ADVECTING NWD UNDER A SERIES OF RIPPLES IN THE UPPER JET HAS RESULTED IN REPEAT TSTM DEVELOPMENT AND SLOWED TIEH NWD ADVANCE OF THE WARM FRONT. AS THIS PROCESS IS LIKELY TO CONTINUE WITH UPPER DIFL LIKELY INCREASING AHEAD OF MAIN LOW OVERNIGHT...THE PROSPECTS FOR SVR WX WILL CONTINUE. ALSO THINK THE MODELS WILL REMAIN TOO FAST WITH THE WARM FRONT. FLOODING IS POSSIBLE...BUT STORMS SHOW FAST MOVEMENT...SO WILL NOT HEADLINE FOR NOW. ETA AND AVN ARE IN EXCELLENT AGREEMENT ON POSITIONS OF LOW AT SFC AND ALOFT THRU 36 HRS...WITH ETA FASTER AFTER THAT. DESPITE THESE SIMILARITIES...THE AVN IS FASTER IN LIFTING THE DRY SLOT INTO OUR AREA WEDNESDAY. WILL TAKE A COMPROMISE SOLUTION. WIND WILL ALSO BE A PROBLEM WED AND WED NIGHT AS THE STRONG LOW MOVES THROUGH ERN NEB THEN MN. GRADIENT DOES NOT LOOK QUITE AS TIGHT AS LAST SYSTEM...SO FAR. WINDS SHOULD DIE OUT GRADUALLY ON THU AS WINDS ARE COUNTERACTED BY A DYING GRADIENT. THU. NIGHT LOOKS COOL AND DRY PER GUIDANCE...WITH NO BIG CHANGES TO EXTENDED. .OMA...NONE. POLLACK
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 12:20 AM CDT | Severe Thunderstorm Warning | OAX | Monona | 40 min |
| Apr 11, 3:34 AM CDT | Severe Thunderstorm Warning | OAX | Mills | 41 min |
| Apr 11, 3:45 AM CDT | Severe Thunderstorm Warning | OAX | Montgomery, Page | 45 min |
| Apr 11, 3:57 AM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie | 48 min |
| Apr 11, 12:38 PM CDT | Tornado Warning | OAX | Mills | 37 min |
| Apr 11, 12:45 PM CDT | Tornado Warning | OAX | Pottawattamie | 30 min |
| Apr 11, 1:04 PM CDT | Tornado Warning | OAX | Harrison | 26 min |
| Apr 11, 1:12 PM CDT | Tornado Warning | OAX | Pottawattamie | 18 min |
| Apr 11, 1:29 PM CDT | Tornado Warning | OAX | Shelby | 31 min |
| Apr 11, 1:30 PM CDT | Tornado Warning | OAX | Harrison | 30 min |
| Apr 11, 1:40 PM CDT | Tornado Warning | OAX | Monona | 35 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.